MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA 1.5T; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA 1.5T; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA 1.5T
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Burning Sensation (2146); Partial thickness (Second Degree) Burn (2694); Skin Burning Sensation (4540)
Date of Event 03/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report involving a patient who underwent a lumbar spine mri in the feet first supine position.The patient was centered slightly lower than lower coastal margins as it was difficult to assess due to the patient's high bmi.It was reported, during the scan, patient complained of burning sensation near the right thigh, the staff went in and placed pads either side to protect them from contact with the bore.Patient said that helped and was happy to continue.The patient's body and bore wall were initially touching and then the pads were placed after the first sequence.During the rest of the scan and right after the scan, the patient did not complain of any further issues.Heating sensation is reported and the burn is reported as a second degree burn with a 3 to 4 cm size blister.The appearance of the blister was more than one hour after the exam.The wound was cleaned and dressed the next day when the patient presented.It is expected the injury will heal completely.The reported burn and blister of 3 to 4 cm meets the criteria for a serious injury.
 
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Additional Manufacturer Narrative
Onsite testing of the system and the coil involved in this case was not carried out.The customer reported the event 18 days after it occurred, rather than in a timely manner.Given this delay, and considering that no further heating incidents were reported thereafter, onsite testing was deemed no longer relevant.The root cause could be clearly determined based on the available information.After our investigation and analysis, there is no indication of a malfunction that could have contributed to the incident.The reported injury, including a second-degree burn and heating sensation near the patient¿s right thigh, most likely occurred due to direct contact or close proximity of the patient¿s body part to the body coil.According to the patient heating questionnaire, it was documented that during the scan, the patient complained of a burning sensation near the right thigh.The staff went in and placed padding on either side to protect the patient from contact with the bore.Patient said that helped and was happy to continue.The patient's body and bore wall were initially touching and then the pads were placed after the first sequence.During the rest of the scan and right after the scan, the patient did not complain of any further issues.Contributing factors to this event is as follows: the patient was obese.The thermoregulation of obese patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.
 
Event or Problem Description

Brand Name
INGENIA 1.5T
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
luis casillas lc
222 jacobs street
cambridge, MA 02141
MDR Report Key24910158
Report Number3042177665-2026-000041
Device Sequence Number9195973
Product Code LNH
UDI-Device Identifier00884838009820
UDI-Public00884838009820
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 1.5T
Device Catalogue Number781396
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight146 KG